Alert archive / New Mexico / Red Flag Warnings in 2010
Red Flag Warning 34, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at May 24, 2010, 3:40 AM MDT. It took effect at May 24, 2010, 10:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 24, 2010, 3:40 AM MDT (09:40 UTC)
- In effect from
- May 24, 2010, 10:00 AM MDT
- Expired
- May 24, 2010, 7:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted, in the capitals the NWS used until 2016.
801 WWUS84 KMAF 240940 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 440 AM CDT MON MAY 24 2010 ...A RED FLAG WARNING IS IN EFFECT FROM MID MORNING THROUGH EARLY EVENING FOR THE GUADALUPE MOUNTAINS FOR 20 FOOT WINDS OF 20-30 MPH... RELATIVE HUMIDITY VALUES OF 10 TO 15 PERCENT...AND VERY HIGH FIRE DANGER... .WINDY...DRY...AND WARM CONDITIONS WILL OCCUR ACROSS THE GUADALUPE MOUNTAINS TODAY THROUGH EARLY EVENING. VERY HIGH FIRE DANGER WILL ALSO CONTRIBUTE TO THE POTENTIAL FOR RAPIDLY SPREADING FIRES. NMZ114-TXZ258-242000- /O.UPG.KMAF.FW.A.0024.100524T1600Z-100525T0400Z/ /O.NEW.KMAF.FW.W.0034.100524T1600Z-100525T0100Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS- 340 AM MDT MON MAY 24 2010 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 20 FOOT SOUTHWEST WINDS OF 20-30 MPH...RELATIVE HUMIDITY OF 10 TO 15 PERCENT...AND VERY HIGH FIRE DANGER WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS TODAY THROUGH EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. && PRECAUTIONARY/PREPAREDNESS ACTIONS... && $$
1 follow-up statement
042 WWUS84 KMAF 241912 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 212 PM CDT MON MAY 24 2010 ...A RED FLAG WARNING IS IN EFFECT THROUGH EARLY EVENING FOR THE GUADALUPE MOUNTAINS FOR 20 FOOT WINDS OF 20 TO 30 MPH... RELATIVE HUMIDITY VALUES OF 10 TO 15 PERCENT...AND VERY HIGH FIRE DANGER... .WINDY...DRY...AND WARM CONDITIONS WILL OCCUR ACROSS THE GUADALUPE MOUNTAINS THROUGH EARLY EVENING. VERY HIGH FIRE DANGER WILL ALSO CONTRIBUTE TO THE POTENTIAL FOR RAPIDLY SPREADING FIRES. NMZ114-TXZ258-250100- /O.CON.KMAF.FW.W.0034.000000T0000Z-100525T0100Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS- 112 PM MDT MON MAY 24 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING. 20 FOOT SOUTHWEST WINDS OF 20 TO 30 MPH...RELATIVE HUMIDITIES OF 10 TO 15 PERCENT...AND VERY HIGH FIRE DANGER WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS TODAY THROUGH EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at May 24, 3:06 AM MDT, 34 minutes earlier.
Area forecast discussion, May 24, 3:06 AM MDT, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
406 AM CDT MON MAY 24 2010
.DISCUSSION...
MAIN FORECAST CONCERN THIS FORECAST PACKAGE IS POPS. THE MODELS
ARE HAVING A TERRIBLE TIME WITH POPS AND QPF AMOUNTS GENERATING
WAY TOO MUCH AREAL COVERAGE. POOR 12Z VERIFICATION OF PRECIP
FIELDS ON ALL MODELS LOOKS AGAIN TO BE OFF UNLESS SOMETHING
DEVELOPS WITHIN THE NEXT COUPLE OF HOURS. THEREFORE HAVE GONE
CONSERVATIVE WITH POPS WITH ONLY LOW CHANCE POPS THE NEXT COUPLE
OF DAYS BEFORE AN UPPER RIDGE AXIS RETROGRADES BACK TO WEST TEXAS
SHUTTING DOWN PRECIP. THE DRYLINE WILL SHIFT WELL WEST OF THE AREA
BY MID WEEK ELIMINATING IT AS A FOCUS FOR CONVECTION LEAVING ONLY
HEATING OF THE HIGHER ELEVATIONS TO GET AFTERNOON CONVECTION TO
DEVELOP. MILD TEMPS FOR THIS TIME OF YEAR ARE EXPECTED UNTIL THE
END OF THE WEEK WHEN SUBSIDENCE FROM THE UPPER RIDGE FINALLY GETS
TEMPS BACK INTO THE 90S.
&&
.FIRE WEATHER...
RED FLAG CONDITIONS AGAIN TODAY IN THE GUADALUPE MOUNTAINS WITH 15 TO
25 MPH WINDS AND MINIMUM HUMIDITIES IN THE SINGLE DIGITS. ISOLATED
RED FLAG CONDITIONS WILL BE POSSIBLE BEFORE THE WARNING GOES INTO
EFFECT LATER THIS MORNING BUT WIDESPREAD RED FLAG CONDITIONS WILL
BE MORE LIKELY LATER IN THE DAY. THIS WILL BE THE LAST DAY FOR FIRE
WEATHER CONCERNS AS MOISTURE SURGES WEST TONIGHT AND REMAINS INTO
THE WEEKEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 84 69 84 68 / 30 30 20 30
CARLSBAD NM 89 65 83 65 / 0 10 30 20
DRYDEN TX 86 70 89 72 / 30 20 20 30
FORT STOCKTON TX 88 69 87 67 / 30 20 20 30
GUADALUPE PASS TX 78 57 77 59 / 0 10 30 20
HOBBS NM 89 66 82 68 / 10 10 30 30
MARFA TX 83 61 84 58 / 10 20 20 30
MIDLAND INTL AIRPORT TX 87 70 85 69 / 20 20 20 30
ODESSA TX 87 71 85 68 / 20 20 20 30
WINK TX 94 69 91 70 / 10 20 20 30
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 10 AM THIS MORNING TO 7 PM MDT THIS
EVENING FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS
NP/LINCOLN NF/LNZ.
TX...RED FLAG WARNING FROM 10 AM THIS MORNING TO 7 PM MDT THIS
EVENING FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS.
&&
12/10Hazardous weather outlook, May 24, 3:15 AM MDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 415 AM CDT MON MAY 24 2010 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-242000- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 415 AM CDT MON MAY 24 2010 /315 AM MDT MON MAY 24 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS ACROSS MAINLY WEST TEXAS TODAY AND TONIGHT. ANY STORMS THAT DO DEVELOP WILL HAVE THE POTENTIAL TO BE ACCOMPANIED BY FREQUENT LIGHTNING AND BRIEF HEAVY RAINFALL. A FEW STORMS MAY APPROACH SEVERE LEVELS...BUT WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED IN THE GUADALUPE MOUNTAINS LATE THIS MORNING THROUGH EARLY EVENING. MINIMUM RELATIVE HUMIDITY VALUES NEAR 10 PERCENT AND SUSTAINED WEST WINDS OF 20 TO 30 MPH CAN BE EXPECTED ALONG WITH HIGH FIRE DANGER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE A CHANCE OF THUNDERSTORMS ACROSS MUCH OF THE AREA ON TUESDAY. THOUGH THE THREAT OF WIDESPREAD SEVERE WEATHER WILL BE LOW...A FEW THUNDERSTORMS COULD BECOME MARGINALLY SEVERE...WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 6:28 PM MDT | Tornado Warning | MAF | Pecos, Reeves | 32 min |
| May 23, 7:01 PM MDT | Tornado Warning | MAF | Pecos, Reeves | 29 min |
| May 23, 7:09 PM MDT | Areal Flood Advisory | MAF | Pecos, Reeves | 3 hr |
| May 23, 7:34 PM MDT | Tornado Warning | MAF | Pecos, Reeves | 26 min |
| May 23, 8:00 PM MDT | Severe Thunderstorm Warning | MAF | Pecos, Reeves | 60 min |
| May 23, 8:19 PM MDT | Tornado Warning | MAF | Pecos, Reeves | 41 min |
| May 24, 11:31 AM MDT | Severe Thunderstorm Warning | MAF | Crane, Ector, Midland, Upton | 59 min |
| May 24, 11:51 AM MDT | Severe Thunderstorm Warning | MAF | Pecos | 54 min |
| May 24, 12:22 PM MDT | Severe Thunderstorm Warning | MAF | Crane, Ector, Midland, Upton | 53 min |
| May 24, 12:43 PM MDT | Areal Flood Advisory | MAF | Pecos | 3 hr |
| May 24, 12:48 PM MDT | Severe Thunderstorm Warning | MAF | Pecos | 57 min |
| May 24, 1:01 PM MDT | Areal Flood Advisory | MAF | Crane, Ector, Midland, Upton | 3 hr |
| May 24, 1:07 PM MDT | Severe Thunderstorm Warning | MAF | Crane, Ector, Midland, Upton | 32 min |
| May 24, 1:46 PM MDT | Severe Thunderstorm Warning | MAF | Crane, Pecos | 59 min |
| May 24, 2:03 PM MDT | Flash Flood Warning | MAF | Crane, Ector, Upton | 3 hr |
| May 24, 2:15 PM MDT | Tornado Warning | MAF | Pecos | 30 min |
| May 24, 2:42 PM MDT | Severe Thunderstorm Warning | MAF | Crane, Pecos, Upton | 63 min |
| May 24, 3:28 PM MDT | Severe Thunderstorm Warning | MAF | Pecos | 62 min |
| May 24, 3:46 PM MDT | Severe Thunderstorm Warning | MAF | Pecos | 59 min |
| May 24, 4:25 PM MDT | Severe Thunderstorm Warning | MAF | Pecos, Terrell | 65 min |
| May 24, 4:55 PM MDT | Tornado Warning | MAF | Pecos, Terrell | 35 min |
| May 24, 5:28 PM MDT | Tornado Warning | MAF | Pecos, Terrell | 47 min |
Nearby
Red Flag Warnings in New Mexico, 2010Red Flag Warnings in Texas, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.